Alert archive / Colorado / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 114, NWS Denver/Boulder, CO

August 18, 2006Lincoln County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 18, 2006, 5:16 PM MDT for Lincoln County, Colorado. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 18, 2006, 5:16 PM MDT (23:16 UTC)
Expired
Aug 18, 2006, 6:15 PM MDT
In force
59 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

County Lincoln County, CO

The radar

The Pueblo radar (KPUX), 82 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.3 hours before the alert went out and 343 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2006-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 959 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2006-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
959 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1278 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:00 PM MDT, 2 hours 16 minutes earlier.

Area forecast discussion, Aug 18, 3:00 PM MDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
300 PM MDT FRI AUG 18 2006

.SHORT TERM DISCUSSION...SCT TSTMS DVLPG OVR THE HIGHER TRRN THIS
AFTN.  ATMS NOT ABLE TO SUSTAIN DEEP CONVECTION AT THIS TIME AS
THERE ARE A COUPLE OF SUBSTANTIAL INVERSIONS CAPPING STORMS OVR THE
PLAINS.  HOWEVER...LTR THIS AFTN...STORMS WL ENCOUNTER A LESS
HOSTILE ATMS AS SOME MID LVL COOLING WL OCCUR.  THESE STORMS WL DROP
SOME BRIEF HEAVY RAIN AND SMALL HAIL...BUT SVR STORMS NOT XPCTD THIS
AFTN.

ALL FACTORS SEEM TO BE COMING TOGETHER FOR A GOOD BOUT OF RAIN ACRS
THE DIST.  WK OPEN CIRCULATION OVR NERN AZ WL MOV INTO SRN WY
TONIGHT.  AHD OF THIS FEATURE...STG LIFT IN THE UPR LVLS APPARENT IN
LYR DIVQ NUMBERS.  MEANWHILE...ANOTHER UPR LOW OVR THE DAKOTAS WL
TRACK EWD TNGT.  STG SFC PRESSURE RISES WL OCCUR BHND MID LVL FNT
OVR WRN NEBR.  THIS WL SERVE TO TURN THE WINDS TO THE NORTHEAST TNGT
INTO TMRW MRNG.  FCST SNDGS SHOW A MOIST-ADABATIC LAPSE RATES WITH
HIGH PRECIP WATER THRUOUT THE OVERNIGHT HRS. MDLS INDG HIGH QPF
NUMBERS ACRS THE FCST DIST.  NAM NUMBERS LOOK FAR TOO HIGH AS
USUAL...BUT SOME AREAS IN THE SOUTHERN FOOTHILLS AS WELL AS THE
PALMER DIVIDE SHOULD RECEIVE COPIOUS AMTS OF RAIN.  WOULD NOT
SURPRISED TO SEE SOME PLACES SOUTH AND SOUTHWEST OF TOWN GETTING
OVER 2 INCHES OF RAIN BY TMRW EVENING AS THESE AREAS BEST SITUATED
TO BENEFIT FM NELY WNDS.

TSTMS WL TURN TO WDSPRD STRATIFORM RAIN BY MIDNIGHT OVER THE
DISTRICT...WHICH SHOULD LAST THROUGH THE MRNG HOURS.  PCPN SHOULD
END FROM NORTH TO SOUTH TMRW MRNG.  SOME FOG AND LOW CLDS WL PERSIST
THROUGH THE MRNG...BUT SOME DESTABILIZATION PROBABLE BY LATE AFTN.
IT WL BE MUCH DRIER ALF OVR ALL BUT SRN CWFA.  WL KEEP LIKELY POPS
ALG SRN BORDER WITH SCT TSTMS CHCS ELSEWHERE.

.LONG TERM DISCUSSION...WITH ALL THE PRECIPITATION AND CLOUDS
TONIGHT AND TOMORROW...AIRMASS MAY VERY WELL BE TOO STABLE BY
TOMORROW EVENING TO SUPPORT MUCH CONVECTION.  EXCEPTION WOULD BE IN
THE MOUNTAINS WHERE ENOUGH DAYTIME HEATING WILL HELP BREAK CAP.
WILL HAVE THE HIGHEST POPS OVER THE MOUNTAINS SOUTH OF I-70 WHERE
BEST MOISTURE AND INSTABILITY EXIST.

THE ATMOSPHERE DRIES A BIT SUNDAY BUT WITH MORE HEATING WE SHOULD
STILL BE ABLE TO SPARK OFF A FEW STORMS.  IN ADDITION...THERE IS A
POTENTIAL UPPER LEVEL DISTURBANCE MOVING NORTHWARD ACROSS COLORADO
LATE IN THE DAY WHICH WOULD HELP PRECIPITATION COVERAGE.  BY MONDAY
AND TUESDAY...AIRMASS SHOULD CONTINUE TO DRY AND WARM AND THIS TREND
WILL CONTINUE THROUGH THE MIDDLE OF THE WEEK WITH FLOW ALOFT TURNING
MORE WESTERLY AND EFFECTIVELY SCOURING OUT THE MONSOONAL MOISTURE
PLUME.  AS A RESULT...WILL LOWER POPS BUT CANT REMOVE THEM
ALTOGETHER GIVEN DEVELOPING NORTHWEST FLOW BY LATE IN THE WEEK.

SOME COOLING STILL ON TRACK BY LATE NEXT WEEK WITH POTENTIAL FOR A
MORE SIGNIFICANT COLD FRONT IN NORTHWEST FLOW PATTERN.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

046/BARJENBRUCH
Hazardous weather outlook, Aug 18, 10:54 AM MDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1054 AM MDT FRI AUG 18 2006

COZ030>051-191200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1054 AM MDT FRI AUG 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON.  BY TONIGHT...WIDESPREAD RAIN WILL COVER THE
AREA...ESPECIALLY THE SOUTHERN FOOTHILLS AND PALMER DIVIDE.  SOME
AREAS SOUTH AND SOUTHWEST OF DENVER MAY RECEIVE WELL OVER AN INCH OF
RAINFALL BY TOMORROW MORNING.  SUBSTANTIALLY LESS RAIN IS EXPECTED
ELSEWHERE.  ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE...BUT MOST
OF THE PRECIPITATION WILL FALL IN THE FORM OF LIGHT RAIN SHOWERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

DAILY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TO GRADUALLY
DIMINISH IN BOTH COVERAGE AND INTENSITY FROM THIS WEEKEND THROUGH
THE MID PART OF NEXT WEEK.  A DRYING AND STABILIZING AIRMASS WILL
LEAD TO THE DECREASING THREAT OF THUNDERSTORMS AND LOCALLY HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.